Open Access

The anosov theorem for infranilmanifolds with an odd-order abelian holonomy group

Fixed Point Theory and Applications20062006:63939

DOI: 10.1155/FPTA/2006/63939

Received: 9 September 2004

Accepted: 21 July 2005

Published: 8 March 2006

Abstract

We prove that for any continuous map of a given infranilmanifold with Abelian holonomy group of odd order. This theorem is the analogue of a theorem of Anosov for continuous maps on nilmanifolds. We will also show that although their fundamental groups are solvable, the infranilmanifolds we consider are in general not solvmanifolds, and hence they cannot be treated using the techniques developed for solvmanifolds.

[1234567891011121314]

Authors’ Affiliations

(1)
Department of Mathematics, Katholieke Universiteit Leuven Campus Kortrijk

References

  1. Anosov DV: Nielsen numbers of mappings of nil-manifolds. Akademiya Nauk SSSR i Moskovskoe Matematicheskoe Obshchestvo. Uspekhi Matematicheskikh Nauk 1985,40(4(244)):133–134. English translation: Russian Math. Surveys, 40 (1985), pp. 149–150MathSciNetGoogle Scholar
  2. Brown RF: The Lefschetz Fixed Point Theorem. Scott, Foresman, Illinois; 1971:vi+186.Google Scholar
  3. Dekimpe K: The construction of affine structures on virtually nilpotent groups. Manuscripta Mathematica 1995,87(1):71–88. 10.1007/BF02570462MathSciNetView ArticleMATHGoogle Scholar
  4. Dekimpe K: Almost-Bieberbach Groups: Affine and Polynomial Structures, Lecture Notes in Mathematics. Volume 1639. Springer, Berlin; 1996:x+259.MATHGoogle Scholar
  5. Heath PR, Keppelmann EC: Model solvmanifolds for Lefschetz and Nielsen theories. Quaestiones Mathematicae. Journal of the South African Mathematical Society 2002,25(4):483–501.MathSciNetView ArticleMATHGoogle Scholar
  6. Jezierski J, Kędra J, Marzantowicz W: Homotopy minimal periods for NR-solvmanifolds maps. Topology and its Applications 2004,144(1–3):29–49. 10.1016/j.topol.2004.02.018MathSciNetView ArticleMATHGoogle Scholar
  7. Jiang BJ: Lectures on Nielsen Fixed Point Theory, Contemporary Mathematics. Volume 14. American Mathematical Society, Rhode Island; 1983:vii+110.View ArticleGoogle Scholar
  8. Keppelmann EC, McCord CK: The Anosov theorem for exponential solvmanifolds. Pacific Journal of Mathematics 1995,170(1):143–159.MathSciNetView ArticleMATHGoogle Scholar
  9. Kiang T-H: The Theory of Fixed Point Classes. Springer, Berlin; Science Press, Beijing; 1989:xii+174.Google Scholar
  10. Kwasik S, Lee KB: The Nielsen numbers of homotopically periodic maps of infranilmanifolds. Journal of the London Mathematical Society. Second Series 1988,38(3):544–554.MathSciNetMATHGoogle Scholar
  11. Lee KB: Maps on infra-nilmanifolds. Pacific Journal of Mathematics 1995,168(1):157–166.MathSciNetView ArticleMATHGoogle Scholar
  12. Lee JB, Lee KB: Lefschetz numbers for continuous maps, and periods for expanding maps on infra-nilmanifolds. preprint, 2003MATHGoogle Scholar
  13. Lee KB, Raymond F: Rigidity of almost crystallographic groups. In Combinatorial Methods in Topology and Algebraic Geometry (Rochester, NY, 1982), Contemp. Math.. Volume 44. American Mathematical Society , Rhode Island; 1985:73–78.View ArticleGoogle Scholar
  14. Malfait W: The Nielsen numbers of virtually unipotent maps on infra-nilmanifolds. Forum Mathematicum 2001,13(2):227–237. 10.1515/form.2001.005MathSciNetView ArticleMATHGoogle Scholar

Copyright

© K. Dekimpe et al. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.